JEAN FOUCAULD, M.D.; WILLIAM UPHOUSE, M.D.; JEFFREY BERENBERG, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: There are several reports of agranulocytosis and erythrocyte aplasia after administration of dapsone for treatment of leprosy and for prophylaxis against falciparum malaria (1, 2). We report what we believe is the first reported case of aplastic anemia due to administration of dapsone.
A 18-year-old man from the island of Ponape (Eastern Caroline Islands) was diagnosed as having lepromatous leprosy on the basis of a hypoestetic macule on his chest. (A subsequent biopsy showed only tinea versicolor.) The patient was started on dapsone, 50 mg/d. Two weeks later, he developed a headache, runny nose, sore throat, dry
FOUCAULD J, UPHOUSE W, BERENBERG J. Dapsone and Aplastic Anemia. Ann Intern Med. 1985;102:139. doi: https://doi.org/10.7326/0003-4819-102-1-139_2
Download citation file:
Published: Ann Intern Med. 1985;102(1):139.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use